MAUDE Adverse Event Report: DEPUY MITEK LLC US GII QUICKANCHOR PANACRYL; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US GII QUICKANCHOR PANACRYL; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 212134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Associated mr#'s: (1221934-2018-53733); (1221934-2018-53735); (1221934-2018-53736); (1221934-2018-53737).
 
Event or Problem Description
Shoulder arthroscopy, (b)(6) 2018.It was reported that during the surgery the anchors were used for a fixation of the ligamentum patellae.When the surgeon wanted to tie the sutures, they broke.It happened to 5 anchors.Describe the 'damage' or 'other' outcome -the surgery took longer because they had to open a lot of new anchors.What action was taken/required to manage the problem during the procedure ? new anchors opened.How long was the procedure prolonged as a result of the difficulties encountered with the device(minutes)? 30 minutes.Has the reporter facility indicated there may be legal action? no.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Product complaint # (b)(4).Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the suture was frayed, and broken in two pieces.It is possible that the surgeon used excessive force when tying the suture therefore causing it to break.However, given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: no non-conformance was identified for this part/lot number combination per qlik query executed 11/29/2018.Review conducted per nr-0108348.Additional narrative: udi: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GII QUICKANCHOR PANACRYL
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7695462
Report Number1221934-2018-53734
Device Sequence Number1409587
Product Code JDR
UDI-Device Identifier10886705001989
UDI-Public(01)10886705001989(10)L625659(17)220930
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K915889
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number212134
Device Catalogue Number212134
Device Lot NumberL625659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1